Results 1 to 8 of 8
Best way to come off norco?
  1. #1
    916boarder is offline New Member
    Join Date
    Mar 2010
    Posts
    9

    Default Best way to come off norco?

    Hey all a couple surgeries has had be taking pain meds for some time. Easy to get hooked and have been taking 8-15 a day the past few weeks. What would be the best way to come off and how many days will I feel bad? Should I taper down wit norcs or take a suboxen? My fear of suboxen is coming off that may be harsher.
    Last edited by ddcmod; 04-10-2010 at 04:09 AM.

  2. #2
    intelmetal is offline Senior Member
    Join Date
    Jan 2009
    Location
    New Orleans, La. USA
    Posts
    598

    Default Norco

    Boarder, Do not get started on suboxone, it is much to strong for your case. You would be doing yourself a huge favor by tapering off of the Norco. Suboxone should be used as a last resort for most. If you could start off by taking 8 per day ( no cheating ) for a week, then 7 a day for a week and so on, you can be off of them in short order. You will still have to deal with some mental stuff at the end of the line, but if you really want out just do it ! Your habit is not too bad (bad enough) at this point..........Don't let it get out of control. It won't be pretty if you don't stop it ASAP.
    Good Luck and keep us up to date.
    Steve

    P.S. Look up the Thomas recipe for opiate withdrawal. ( for when you jump )
    Last edited by ddcmod; 04-10-2010 at 04:09 AM.

  3. #3
    ARTIST658 is offline Platinum Member
    Join Date
    Apr 2009
    Location
    New England
    Posts
    2,222

    Default

    I agree with Steve on this one; I don't see the need for suboxone. IF you are ableto taper down your pills gradually - you will certainly lessen the withdrawal symptoms of stopping. Most addicts are not able to taper down; it defies our ability to "control" the pills - if we have them, we take them - myself included!

    It may help to have a written tapering plan, then turn to a trusted (drug-free!) friend to hold onto the remaining pills and dispense them to you, according to the pre-arranged plan. That way you won't be tempted to "just take an extra one or two..."

    Then, when you are at the end of that tapering plan, try the Thomas Recipe when you finally stop. Here's the link to it from this site: http://www.drugs.com/forum/featured-...wal-35169.html The only thing I'd hold back on doing (if possible) is taking the benzodiazepenes to help through the withdrawal. (Those drugs are easily addictive, which is the last thing you need right now!) Believe it or not, the Thomas Recipe does help quite a bit.

    In the meantime, I hope you'll continue to post... that helps, as well!

    God bless,
    Ruth

  4. #4
    Slipping Away is offline Member
    Join Date
    Mar 2010
    Posts
    135

    Default

    Let us know what you decided to do, rather you decide to wean off or go c/t. you will find lots of help and support here. It helps when you have the support of others who know what your going through.

  5. #5
    916boarder is offline New Member
    Join Date
    Mar 2010
    Posts
    9

    Default Just stopping is not good?

    Thanks for the input guys. I for sure do not have enough to taper down like that. I have like 13 and was just gonna take a few today then less tomorrow. I have a trip planned this week though hoping to be off completely by Wednesday.. How long will the withdrawl last if I just stop? I have taken them for almost 2 years off and on (more on than off) and can imagine what my liver looks like. I used to be very healthy, non smoker non drinker and hit the gym almost every day but after these surgeries I haven't done much.

  6. #6
    916boarder is offline New Member
    Join Date
    Mar 2010
    Posts
    9

    Default

    Dang. Reading all that scares the heck outta me. Is it that bad for Norcos? I've had days where I only take one or two and get some restless nights and sweats but usually if I take a half I get back to sleep and feel better. I guess when it's "completely" leaving your system is when you crash??

  7. #7
    ARTIST658 is offline Platinum Member
    Join Date
    Apr 2009
    Location
    New England
    Posts
    2,222

    Default

    Quote Originally Posted by 916boarder View Post
    Dang. Reading all that scares the heck outta me. Is it that bad for Norcos? I've had days where I only take one or two and get some restless nights and sweats but usually if I take a half I get back to sleep and feel better. I guess when it's "completely" leaving your system is when you crash??
    It will make a difference when you don't have that "half" to get you past the side effects of stopping. However, at your level of use, I don't think it will be that "awful."

    Also, the full brunt of the withdrawal doesn't usually come immediately; the worst of it is generally between 3 to 5 days after stopping. But don't let the anticipation overwhelm you - please - as it isn't the same for everyone, and most of us come to realize that it wasn't nearly as "bad" as we anticipated it would be. Take the suggestions you've read in this forum, from hot baths to daily exercise, from talking it out (here or with a support system) to positive thinking - all these little 'silly' things DO make a big difference.

    Stretch out the remaining pills over several days if possible, so you'll be coming off the least possible dose. You're doing the BEST thing possible for yourself right now - do it once, and you'll never have to experience this again!

    God bless,
    Ruth

  8. #8
    916boarder is offline New Member
    Join Date
    Mar 2010
    Posts
    9

    Default

    Hey all, so what I did was took the "white" suboxen that I guess doesn't bond and coat the receptors like the orange ones do. I just took a quarter of that that lasted me a whole day then 1 1/2 norc the next day and had some light sweats and watery eyes that night but felt okay the next day. Been a minute now since anything but keep waking up at like 4 am restless. Not sweaty withdrawing but with energy and can't get back to sleep. Anyone experience this?

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •  

1 2 3 4 5 6 7 8 9 10 11 12 13 14 15 16 17 18 19 20 21 22